# SDR QMLA2017110817121

- Difficulty date: November 8, 2017
- Submitted: November 8, 2017
- Operation: Air carrier
- Aircraft: N408GA
- Make and model: Bell 407
- Aircraft serial: 53392
- Aircraft time: 12,511 hours, 28,307 cycles
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Transmission
- Part number: 407040006115FM
- Part serial: A599
- Condition: Making Metal
- Location: Main Rotor
- Part time: 6,916 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

PILOT HAD A TRANSMISSION CHIP LIGHT DURING CRUISE AND LANDED.  MAINTENANCE INVESTIGATED THE CHIP DETECTOR AND FOUND 3 TYPES OF PARTICLES. IAW MM 63-00-00, PAGE 29 THE FIRST TYPE OF PARTICLES WERE TINY WHISKER LIKE PARTICLES INSIGNIFICANT, THE SECOND WERE THE IRREGULAR SHAPED FERROUS METAL PARTICLES ONE ALSO INSIGNIFICANT.  THE THIRD TYPE WERE THE NEARLY FLAT PIECES, THREE FLAKES , WHICH IS SIGNIFICANT DEBRIS IAW MM.  THE MAINTENANCE INSTRUCTIONS FOR THE THIRD TYPE OF DEBRIS IS TO REPAIR OR REPLACE THE COMPONENT.
